Jump to content

Jerzgirl - Toxicity in body after med w/d?


jerzgirl

Recommended Posts

Hey all! Gonna try to keep this succinct and concise. Can't believe I've just discovered this site this week :-\
24 years old and female who, after five years realized I'd been had by the pharmaceutical industry and psychiatry. 2009, I was 19 and diagnosed with major depression/panic disorder/generalized anxiety/an eating disordee and went on lexapro. It caused a hypomanic episode and I was then declared to have bipolar two. abilify was introduced and over five years I went from 2 mg to over 15. My depression was resistant to ability. In fact, it got worse. I can't believe I didn't see the signs back then.
From 2009 to February 2014:
zonegran, lamictal, abilify, zoloft, lexapro, depakote, cymbalta, xanax, klonopin, ativan, serequel, buspar, lithium, Wellbutrin, Topamax.
Nothing helped and in fact I grew so suicidal I badly overdosed in 2011 and finally December 2012.
This year after a dreadful experience with Zoloft and wellbutrin, I told my psychiatrist I wanted off everything. He told me I would never be okay without medication and everything wrong with me was due to my bipolar etc. He told me I would struggle my whole life and that's when I had enough.

I quickly dropped from ability 15 to 7.5 and stopped in March without psych approval. Although he did tell me to just stop the Zoloft 50 (was he nuts!?!?)
I experienced the horrible w/d: Emotions, crying non stop, obsessive thoughts etc. It was bad. I mean BAD. You all know.
Then I developed muscle spasms :looked like I was hiccuping. The spasms, localized in my chest area were so scary and happening seconds apart. I went to the ER and was brushed off. A holistic doctor I consulted said it was my body detoxing. Made sense. He gave me pressure points to hold and after a few weeks I was back to normal.
Now the spasms are back this week. I can't afford to see the holistic guy again and acupuncture is expensive.

I'm wondering how much toxicity is in my body after five years, fifteen plus meds, and multiple od (3+ med overdoses, the last one nearly lethal). I wish I had tapered off slowly - but march I was so desperate and hasty after waking up to the fact that I had been lied to, misled, and duped by the psychiatry machine.
(As a note, I experience no other mental health side effects after w/d. No bipolar symptoms, OCD is gone, depression is cleared up). I wish I had never started this toxic stuff and had just gotten better therapy to deal with the underlying issues.
I feel for everyone else dealing with permanent effects of this awful stuff. I just want to be physically okay.

Off abilify in March 2014 after 5 years.

Link to comment

Also, I apologize for not providing specific dates and dosing for each med. This has been a very draining and emotional battle. I want to now move on with my life. Forget this ever happened, to some degree, but these physical symptoms (spasms and occasional restlessness) scares me and makes me fearful to the damage this junk has done to my young body.

Off abilify in March 2014 after 5 years.

Link to comment
  • Moderator Emeritus

Hey jerzgirl,

 

welcome to the site.  That's some journey you have been on.  Many of us will be able to identify with each of the different elements of your experience although everyone's story is their own.

 

I'm a bit unclear what you have come off and how.

 

When you say you dropped quickly from 15 to 7.5 - How quickly?  and stopped - cold turkey from 7.5?

What happened with the Zoloft and Wellbutrin?

 

In regard to the spasms, are they the same as before?  as bad as before? how often are you having them?

Have you had any other physical symptoms

 

We like to make sure we are clear about your history and what is happening for you before giving too many suggestions.

 

Two things you might consider though is fish oil and magnesium.  Magnesium is a muscle relaxant.

 

Dalsaan

Please note - I am not a medical practitioner and I do not give medical advice. I offer an opinion based on my own experiences, reading and discussion with others.On Effexor for 2 months at the start of 2005. Had extreme insomnia as an adverse reaction. Changed to mirtazapine. Have been trying to get off since mid 2008 with numerous failures including CTs and slow (but not slow enough tapers)Have slow tapered at 10 per cent or less for years. I have liquid mirtazapine made at a compounding chemist.

Was on 1.6 ml as at 19 March 2014.

Dropped to 1.5 ml 7 June 2014. Dropped to 1.4 in about September.

Dropped to 1.3 on 20 December 2014. Dropped to 1.2 in mid Jan 2015.

Dropped to 1 ml in late Feb 2015. I think my old medication had run out of puff so I tried 1ml when I got the new stuff and it seems to be going ok. Sleep has been good over the last week (as of 13/3/15).

Dropped to 1/2 ml 14/11/15 Fatigue still there as are memory and cognition problems. Sleep is patchy but liveable compared to what it has been in the past.

 

DRUG FREE - as at 1st May 2017

 

>My intro post is here - http://survivingantidepressants.org/index.php?/topic/2250-dalsaan

Link to comment
  • Moderator Emeritus

Here are some links to our topics on fish oil and magnesium.  I have also included another one on antidepressant withdrawal.  

 

fish oil - http://survivingantidepressants.org/index.php?/topic/36-king-of-supplements-omega-3-fatty-acids-fish-oil/

 

magnesium - http://survivingantidepressants.org/index.php?/topic/1300-magnesium-natures-calcium-channel-blocker/

 

antidepressant withdrawal - http://survivingantidepressants.org/index.php?/topic/603-what-is-antidepressant-withdrawal-syndrome/

 

Dalsaan

Please note - I am not a medical practitioner and I do not give medical advice. I offer an opinion based on my own experiences, reading and discussion with others.On Effexor for 2 months at the start of 2005. Had extreme insomnia as an adverse reaction. Changed to mirtazapine. Have been trying to get off since mid 2008 with numerous failures including CTs and slow (but not slow enough tapers)Have slow tapered at 10 per cent or less for years. I have liquid mirtazapine made at a compounding chemist.

Was on 1.6 ml as at 19 March 2014.

Dropped to 1.5 ml 7 June 2014. Dropped to 1.4 in about September.

Dropped to 1.3 on 20 December 2014. Dropped to 1.2 in mid Jan 2015.

Dropped to 1 ml in late Feb 2015. I think my old medication had run out of puff so I tried 1ml when I got the new stuff and it seems to be going ok. Sleep has been good over the last week (as of 13/3/15).

Dropped to 1/2 ml 14/11/15 Fatigue still there as are memory and cognition problems. Sleep is patchy but liveable compared to what it has been in the past.

 

DRUG FREE - as at 1st May 2017

 

>My intro post is here - http://survivingantidepressants.org/index.php?/topic/2250-dalsaan

Link to comment
  • Moderator Emeritus

It sounds to me like what you're experiencing is withdrawal, not some "toxicity." Alternative doctors don't know any more about psych med withdrawal and effects than conventional doctors. They're all "educated" by the pharmaceutical industry and TV commercials.

 

Spasms and restlessness sounds like pretty typical withdrawal.

 

With your history (young age at onset, multiple meds and multiple switches in a short time, abrupt quitting without tapering) you're at high risk for protracted withdrawal.

 

If you quit Abilify as recently as March, and I can't tell when or if you quit Zoloft too (???), it's going to be a rough ride for you if you try to just ride it out. I wish I could say you'll be fine, and maybe you will, but most commonly people with a history like yours end up back on meds and back in the psychiatric system. It would probably be best to reinstate at a very low dose, stabilize, and then taper slowly. You're so young, you can still get well and get your life back.

 

Please read through our topics in the Tapering section as well as some of the people's stories on here, and please find the time and strength (you can do it gradually) to give us a clearer sense of your med history for the last year or so, what you took, when you quit, etc.

Started on Prozac and Xanax in 1992 for PTSD after an assault. One drug led to more, the usual story. Got sicker and sicker, but believed I needed the drugs for my "underlying disease". Long story...lost everything. Life savings, home, physical and mental health, relationships, friendships, ability to work, everything. Amitryptiline, Prozac, bupropion, buspirone, flurazepam, diazepam, alprazolam, Paxil, citalopram, lamotrigine, gabapentin...probably more I've forgotten. 

Started multidrug taper in Feb 2010.  Doing a very slow microtaper, down to low doses now and feeling SO much better, getting my old personality and my brain back! Able to work full time, have a full social life, and cope with stress better than ever. Not perfect, but much better. After 23 lost years. Big Pharma has a lot to answer for. And "medicine for profit" is just not a great idea.

 

Feb 15 2010:  300 mg Neurontin  200 Lamictal   10 Celexa      0.65 Xanax   and 5 mg Ambien 

Feb 10 2014:   62 Lamictal    1.1 Celexa         0.135 Xanax    1.8 Valium

Feb 10 2015:   50 Lamictal      0.875 Celexa    0.11 Xanax      1.5 Valium

Feb 15 2016:   47.5 Lamictal   0.75 Celexa      0.0875 Xanax    1.42 Valium    

2/12/20             12                       0.045               0.007                   1 

May 2021            7                       0.01                  0.0037                   1

 

I'm not a doctor. Any advice I give is just my civilian opinion.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy